MAUDE Adverse Event Report: ARTHREX INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1409LP
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that as the surgeon was performing an arthroscopic left knee acl reconstruction procedure, the head of the reamer broke as it was being started.The head of the reamer was in contact with the patient's bone and broke into three pieces - shaft and two blades.One of the blades was embedded into the bone and the other was lost from view.The sales rep suggested to check the posterior compartment and a basic examination was carried out.The surgeon was unconcerned, however, requested an x-ray be taken whilst in recovery.Follow-up investigation: device is not available for return as it was kept by the hospital in a sharps container and cannot be retrieved.The third piece of the device was left in the posterior compartment of the patient's joint.An image intensifier was used to locate the fragments and therefore a picture is unable to be provided.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7048070
Report Number1220246-2017-00444
Device Sequence Number1629795
Product Code LXH
UDI-Device Identifier00888867016767
UDI-Public00888867016767
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberAR-1409LP
Device Lot Number10082087
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;